Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Endocrinology
Volume 2014 (2014), Article ID 802473, 3 pages
http://dx.doi.org/10.1155/2014/802473
Case Report

Teriparatide Induced Delayed Persistent Hypercalcemia

1Internal Medicine Residency, Fairview/Cleveland Clinic Foundation, Cleveland, OH 44111, USA
2Department of Hospital Medicine, Cleveland Clinic Foundation, Cleveland, OH 44195, USA

Received 13 June 2014; Revised 5 August 2014; Accepted 5 August 2014; Published 18 August 2014

Academic Editor: Michael P. Kane

Copyright © 2014 Nirosshan Thiruchelvam et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Teriparatide, a recombinant PTH, is an anabolic treatment for osteoporosis that increases bone density. Transient hypercalcemia is a reported side effect of teriparatide that is seen few hours following administration of teriparatide and resolves usually within 16 hours of drug administration. Persistent hypercalcemia, although not observed in clinical trials, is rarely reported. The current case describes a rare complication of teriparatide induced delayed persistent hypercalcemia.